Nebraska, 2013

Hail in Nebraska, June 25, 2013

June 25, 2013 · NWS GID · 3 events in 1 county or zone

For the fourth consecutive and final night, strong to severe thunderstorms rumbled through portions of the 24-county area. However, in contrast to previous nights when far western counties bore the brunt of severe weather, the main activity during this early Tuesday morning finale targeted far eastern portions of South Central Nebraska near Highway 81.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

For the fourth consecutive and final night, strong to severe thunderstorms rumbled through portions of the 24-county area. However, in contrast to previous nights when far western counties bore the brunt of severe weather, the main activity during this early Tuesday morning finale targeted far eastern portions of South Central Nebraska near Highway 81. These elevated multicell storms were marginally severe hail producers, first edging northward out of Kansas into Nuckolls and Thayer counties between 230-400 am CDT. Then from 4-6 am CDT, storms quickly unzipped into a north-south line primarily over Fillmore, York and Polk counties, before exiting the local area into eastern Nebraska by 630 am CDT. Although reports were limited, nickel to quarter size hail resulted in minor crop damage in the Milligan and Ohiowa areas. Several hours before these pre-dawn storms developed, an earlier line of strong storms flared up in far northeast counties such as Greeley, Nance and Polk around 10 pm CDT on the 24th, but yielded only one report of dime size hail in Osceola before departing into northeast Nebraska.

As was the case on recent nights, large-scale support for this event was provided by a passing, low-amplitude shortwave trough embedded within modest west-southwest flow aloft, along the southern periphery of a broad longwave trough draped through much of the central and northwest United States. Early morning surface analysis revealed a weak warm front lifting north across Nebraska, although forecast soundings suggested storms were rooted up around 750 millibars in a zone of low-mid level theta-e advection, just above a formidable southerly low level jet of 50+ knots. Early morning severe weather parameters near the Highway 81 corridor included around 1500 J/kg most-unstable CAPE in the presence of 0-6 kilometer deep layer wind shear only around 30 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 25, 12:00 AM CST, 4 hours earlier.

Area forecast discussion, Jun 25, 12:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
100 AM CDT TUE JUN 25 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 342 PM CDT MON JUN 24 2013

MORNING MAP ANALYSIS INDICATES QUASI-ZONAL TO SOUTHWESTERLY MID TO
UPPER LEVEL FLOW ACROSS MUCH OF THE CONUS. MID TO UPPER LEVEL JET
ENERGY EXTENDS FROM THE WEST/SOUTHWESTERN CONUS...EAST/NORTHEAST
INTO PORTIONS OF THE CENTRAL AND NORTHERN PLAINS...AND THEN EAST
INTO SOUTHEASTERN CANADA AND PORTIONS OF THE NORTHEASTERN CONUS.
MID TO UPPER LEVEL FLOW OVER OUR AREA APPEARS TO MAX OUT AT AROUND
50KTS NEAR 500MB. WATER VAPOR IMAGERY INDICATES A MID LEVEL SHORT
WAVE OVER PORTIONS OF THE MISSOURI RIVER VALLEY...AS WELL AS A MID
LEVEL PERTURBATION ADVANCING EAST/NORTHEAST FROM THE CENTRAL ROCKY
MOUNTAIN RANGE. AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE
IS NOTED OVER SOUTHEASTERN WYOMING...WITH SOUTH/SOUTHWESTERLY LOW
LEVEL FLOW INFILTRATING MOST ALL OF THE PLAINS...INCLUDING OUR
CWA.

REMNANT CLOUD COVER AND A SUBTLE MESO-HIGH...LEFT OVER FROM
OVERNIGHT CONVECTION...HAVE REALLY HELD TEMPERATURES DOWN ACROSS
MUCH OF OUR CWA TODAY...WITH MANY LOCATIONS ACROSS OUR AREA AS OF
19Z STILL IN THE LOW 80S. THAT BEING SAID...AREAS WHERE THE MESO-
HIGH AS MIXED OUT AND CLOUDS HAVE CLEARED ARE SEEING SIGNIFICANT
TEMPERATURE RECOVERY...WITH KPHG NOW IN THE MID 90S. ALSO...THE
WARM FRONT WHICH CLEARED THE AREA LAST NIGHT HAS ALLOWED FOR A
SIGNIFICANT INCREASE IN LOW LEVEL DEWPOINTS...WITH SURFACE
DEWPOINT READINGS ACROSS OUR CWA CURRENTLY IN THE UPPER 60S TO
NEAR 70. WITH THE AFOREMENTIONED CLOUD COVER AND MESO-
HIGH...ALONG WITH SUBSIDENCE ON THE BACK SIDE OF THE MID LEVEL
SHORT WAVE CURRENTLY MOVING INTO THE MISSOURI RIVER VALLEY...DRY
CONDITIONS ARE CURRENTLY BEING OBSERVED ACROSS OUR AREA. A FEW
AREAS OF CONCERN HOWEVER HAVE ALLOWED POPS TO CONTINUE IN THE
FORECAST LATE THIS AFTERNOON INTO TONIGHT. FIRST...ALTHOUGH
ABUNDANT LOW LEVEL MOISTURE REMAINS PRESENT OVER MUCH OF OUR
AREA...A SURFACE DRY LINE IS EVIDENT OVER THE CENTRAL HIGH PLAINS
ADVANCING EAST FROM EASTERN COLORADO INTO PORTIONS OF WESTERN
KANSAS. SECOND...A NOTICEABLE DIFFERENTIAL HEATING BOUNDARY HAS
DEVELOPED OVER OUR SOUTHWESTERN CWA...WITH A 10-15 DEGREE
TEMPERATURE GRADIENT NOTED AT THE SURFACE WITHIN 30-50 MILES. LOW
LEVEL CONVERGENCE ALONG THE DRY LINE...AS WELL AS THE DIFFERENTIAL
HEATING BOUNDARY...MAY PROVIDE ENOUGH FORCING FOR CONVECTIVE
INITIATION AND IF DEEP CONVECTION IS REALIZED...THEN IT IS
CERTAINLY POSSIBLE SHOWER AND THUNDERSTORM ACTIVITY COULD WORK
INTO PORTIONS OF OUR CWA...ESPECIALLY ACROSS OUR SOUTHWEST...LATE
THIS AFTERNOON INTO THIS EVENING. THIRD...THE MID LEVEL
PERTURBATION...CURRENTLY ADVANCING EAST/NORTHEAST FROM THE CENTRAL
ROCKY MOUNTAIN RANGE...WILL CONTINUE APPROACHING OUR AREA FROM THE
WEST/SOUTHWEST TONIGHT THUS PROMOTING AT LEAST SOME INCREASING
OMEGA ACROSS THE CENTRAL PLAINS HEADING INTO THE EVENING AND
OVERNIGHT HOURS. FOURTH...GUIDANCE CONTINUES TO SUGGEST THE AXIS
OF A 45-55KT 850MB JET STREAK WILL DEVELOP ACROSS PORTIONS OF THE
SOUTHERN AND CENTRAL PLAINS TONIGHT...WITH THE NOSE OF THIS LOW
LEVEL JET SETTING UP OVER NORTH/NORTHEASTERN PORTIONS OF OUR CWA.
THE COMBINATION OF THE MID LEVEL PERTURBATION AND THE LOW LEVEL
JET STREAK COULD CERTAINLY PROVIDE ISOLATED TO PERHAPS SCATTERED
SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST ANY PART OF THE CWA
OVERNIGHT TONIGHT. AS HAS BEEN THE CASE THE PAST SEVERAL
DAYS...QPF FIELDS FROM VARIOUS MODELS ARE ALL OVER THE PLACE AND
OFFER LITTLE HELP IN TRYING TO DETERMINE WHERE TO PLACE HIGHER OR
LOWER POPS. SO CONFIDENCE WITH RESPECT TO THE PLACEMENT OF POPS
ACROSS OUR AREA TONIGHT REMAINS LOW AND THUS POPS DO NOT EXCEED
30% ANYWHERE ACROSS OUR CWA THROUGH 12Z TUESDAY. ALL THAT BEING
SAID...WENT AHEAD WITH 20% POPS ACROSS OUR SOUTHWEST 21-00Z THIS
AFTERNOON/EVENING FOR THE POSSIBILITY OF CONVECTIVE INITIATION
ALONG AND NEAR THE LOW LEVEL DRY LINE AND DIFFERENTIAL HEATING
BOUNDARY. 20-30% POPS ARE THEN PRESENTED TO THE ENTIRE CWA FOR
TONIGHT TO ACCOUNT FOR THE APPROACHING MID LEVEL PERTURBATION AND
DEVELOPING LOW LEVEL JET. AS HAS BEEN THE CASE THE PAST SEVERAL
DAYS...THE EVENING AND OVERNIGHT SHIFT WILL NEED TO REFINE THESE
POPS IF/WHEN SHOWER AND THUNDERSTORM ACTIVITY DEVELOPS AND WE HAVE
A BETTER IDEA AS TO WHERE EXACTLY ACROSS THE CWA MEASURABLE
PRECIPITATION WILL BE OBSERVED.

GUIDANCE SUGGESTS THE MID LEVEL PERTURBATION WILL CLEAR OUR AREA
TO THE EAST/NORTHEAST OVERNIGHT TONIGHT...AND THAT THE LOW LEVEL
JET AXIS WILL VEER TO THE EAST OF OUR AREA AFTER 06Z. BARRING THE
DEVELOPMENT OF AN MCS...WITH THE LOSS OF MID LEVEL OMEGA AND LOW
LEVEL THERMAL ADVECTION AFTER 06Z IT CERTAINLY APPEARS AS THOUGH
PRECIPITATION CHANCES WILL DWINDLE POST-06Z. AS A RESULT...DRY
CONDITIONS HAVE BEEN PRESENTED TO THE CWA AS WE APPROACH 12Z
TUESDAY.

THE PASSAGE OF A MID LEVEL SHORT WAVE OVER THE NORTHERN PLAINS
DURING THE DAY TUESDAY IS EXPECTED TO PROMOTE SURFACE CYCLOGENESIS
ALONG THE NEBRASKA/SOUTH DAKOTA BORDER. THIS SURFACE LOW IS ALSO
EXPECTED TO MOVE EAST DURING THE DAY TUESDAY THUS ALLOWING A
SURFACE TROUGH/WEAK COLD FRONT TO CLEAR OUR AREA...WITH FROPA
EXPECTED TO BE COMPLETED ACROSS OUR CWA BETWEEN 21Z AND 00Z
TUESDAY AFTERNOON/EVENING. LOW LEVEL CONVERGENCE AND RESULTANT
FORCING ALONG THIS PASSING BOUNDARY DO NOT APPEAR THEY WILL BE ALL
THAT STRONG HOWEVER AND WITH MID TO UPPER LEVEL FORCING
PRACTICALLY NON-EXISTENT...DRY CONDITIONS ARE CURRENTLY FORECAST
ACROSS OUR CWA DURING THE DAY TUESDAY. IT IS NOT OUT OF THE REALM
OF POSSIBILITY THAT AN ISOLATED STORM COULD INITIATE ALONG THE
BOUNDARY ACROSS OUR FAR EAST/SOUTHEAST CWA DURING PEAK DIABATIC
HEATING OF THE LATE AFTERNOON...BUT AGAIN CONFIDENCE ON THIS
ACTUALLY OCCURRING IS TOO LOW FOR THE INSERTION OF POPS INTO THE
FORECAST AT THIS TIME.

GUIDANCE FROM THE NAM...OPERATIONAL GFS...AND EC ALL SUGGEST DEEP
LAYER MUCAPE VALUES OF 1500-3000J/KG...ALONG WITH DEEP LAYER BULK
SHEAR OF ~30KTS...WILL BE REALIZED ACROSS OUR SOUTHWEST THIS
AFTERNOON AND THIS EVENING. THUS SEVERE WEATHER WILL CERTAINLY BE
POSSIBLE SHOULD DEEP CONNECTION BE REALIZED. LARGE HAIL AND
MICROBURST-RELATED WIND GUSTS ARE CERTAINLY A THREAT...AND WITH
INCREASED HORIZONTAL VORTICITY ALONG THE DIFFERENTIAL HEATING
BOUNDARY...WILL GO AHEAD WITH AN ISOLATED TORNADO MENTION IN THE
HWO AS WELL. HEADING INTO THE OVERNIGHT HOURS...THERE ARE
INDICATIONS...IN PARTICULAR FROM THE NAM...THAT MOISTURE TRANSPORT
ALONG THE LOW LEVEL JET AXIS WILL CONTINUE PROMOTING HIGH VALUES
OF POTENTIAL ENERGY ACROSS OUR AREA. FORECAST PROXIMITY SOUNDINGS
FROM ACROSS OUR CWA...PER THE NAM...SUGGEST THAT PARCELS ROOTED TO
BETWEEN 800MB AND 700MB...ESPECIALLY ACROSS OUR NORTHEAST CWA NEAR
AND AHEAD OF THE NOSE OF THE LOW LEVEL JET...WILL HAVE ~2000J/KG
TO WORK WITH WITH LITTLE IF ANY CIN. GIVEN THIS PROSPECT...SEVERE
WEATHER ALSO SEEMS POSSIBLE OVERNIGHT TONIGHT. CONTEMPLATED
RELEGATING SEVERE WEATHER WORDING TO OUR NORTHEAST ONLY...BUT
GIVEN THAT CONVECTIVE ACTIVITY AND RESULTANT SEVERE WEATHER WILL
BE SO DEPENDENT UPON THE POSITION OF THE LOW LEVEL JET WHICH...AS
USUAL...IS NOT A CERTAINTY...OPTED TO GO AHEAD AND BLANKET THE
ENTIRE CWA WITH SEVERE WEATHER WORDING FOR OVERNIGHT TONIGHT.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 342 PM CDT MON JUN 24 2013

PRIMARY FORECAST CONCERN WILL BE HIGH TEMPERATURES ALONG WITH VERY
SMALL...IF ANY PRECIPITATION CHANCES.

APPEARS WE WILL BEGIN THIS PERIOD IN A MAINLY ZONAL FLOW PATTERN
WITH WEAKER SHORT WAVES ROTATING THROUGH. MOST OF THE MODELS IN
DECENT AGREEMENT WITH ONE SUCH WAVE WITH THE TROUGH AXIS JUST EAST
OF THE CWA BY 00Z WED. THE ASSOCIATED WEAK COLD FRONT SHOULD ALSO
BE THROUGH THE AREA BY THIS TIME. UPPER RIDGING IS THEN EXPECTED
TO BUILD IN QUICKLY...PUTTING US IN AN AREA OF GENERAL SUBSIDENCE
STARTING TUESDAY NIGHT. THUS MAY SEE THE FIRST NIGHT IN A WHILE
WITHOUT A FAIR CHANCE FOR OVERNIGHT RAINS ON TUES NIGHT. RIDGE
THEN EXPECTED TO AMPLIFY OVER THE NEXT COUPLE OF DAYS...BRINGING
US HOT AND MAINLY DRY CONDITIONS. 700 MB TEMPS NOT QUITE AS WARM
AS ONE MIGHT WANT TO SEE TO GO TOTALLY RAIN FREE...IN TERMS OF
CAPPING INVERSION...BUT DONT SEE MUCH IN THE WAY OF FORCING UNTIL
THURSDAY LATE AFTERNOON OR EVENING. SEVERAL MODELS BRING A WEAK
WAVE OVER THE RIDGE AND INTO OUR AREA DURING THAT TIME FRAME. ALSO
SHOWING AN INVERTED SURFACE TROUGH ACROSS THE CWA. THE CAP IS
FAIRLY STOUT THU AFTERNOON...13C EAST TO 15 OR 16C WEST AS SEEN ON
THE GFS AND LATEST EC. WILL BE TOUGH TO OVERCOME THAT BUT STILL
POSSIBLE IF MODELS ARE OVERDOING MID LEVEL WARMTH AT ALL. MAY NEED
TO AT LEAST INSERT A SLIGHT CHANCE FOR THUR NIGHT ESPECIALLY IN
THE EAST.

FOR THE REST OF THE FORECAST PERIOD...MODELS IN GOOD AGREEMENT IN
OVERALL PATTERN OF RIDGING OVER THE ROCKIES AND A TROUGH OVER THE
GREAT LAKES. THIS WILL PUT US IN NORTHWEST FLOW. MIGHT NOT BE
QUITE AS HOT AS WED-THU BUT STILL PLENTY WARM...ESPECIALLY IN THE
SOUTHWEST PART OF THE CWA. SHOULD BE MAINLY DRY BUT CANNOT TOTALLY
RULE OUT AN MCS RIDING DOWN THE NORTHWEST FLOW AND INTO OUR CWA ON
ANY GIVEN NIGHT. VERY TOUGH TO SAY WHEN THIS MIGHT OCCUR THIS FAR
OUT AND FOR THE MOST PART WILL GO CONSERVATIVE ON RAIN CHANCES.

&&

.AVIATION...(FOR THE 06Z KGRI TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1242 AM CDT TUE JUN 25 2013

FR CONDITIONS ARE EXPECTED AT KGRI FOR THE NEXT 24 HOURS AS KGRI
IS EXPECTED TO REMAIN IN BETWEEN BOTH THE THUNDERSTORM ACTIVITY TO
THE NORTH AND SOUTH OF THE TERMINAL THIS MORNING. COULD SEE SOME
MODEST WIND SHEAR THE NEXT FEW HOURS AS GUIDANCE IS INDICATING
THE LOW LEVEL JET WILL BE 40-45KTS AT ABOUT 2KFT ABOVE THE
GROUND...BUT EVEN SO...THE WORST OF THE WIND SHEAR IS EXPECTED TO
BE FOCUSED EAST OF THE TERMINAL IN THE AXIS OF THIS JET.
OTHERWISE...SOME PASSING MID/UPPER LEVEL CLOUDS EXPECTED ON
TUESDAY...WITH SOUTHERLY WINDS IN THE MORNING GRADUALLY SHIFTING
AND BECOMING MORE WESTERLY BY AFTERNOON AS A LOW LEVEL TROUGH
TRANSITIONS ACROSS THE STATE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...BRYANT
LONG TERM...EWALD
AVIATION...SAR
Hazardous weather outlook, Jun 25, 3:24 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
424 AM CDT TUE JUN 25 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
424 AM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

EARLY THIS MORNING...MAINLY BEFORE SUNRISE...A FEW STRONG TO
SEVERE THUNDERSTORMS WILL AFFECT PRIMARILY THE THAYER AND FILLMORE
COUNTY AREAS IN NEBRASKA...CAPABLE OF PRODUCING HAIL TO AROUND
QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH.

HEAT INDEX VALUES AROUND 100 DEGREES WILL BE OBSERVED THIS
AFTERNOON...PRIMARILY WITHIN NORTH CENTRAL KANSAS.

IN ADDITION...NEAR-CRITICAL FIRE DANGER WILL DEVELOP THIS
AFTERNOON FOR AREAS PRIMARILY SOUTHWEST OF A LINE FROM LEXINGTON
TO FRANKLIN NEBRASKA...TO BELOIT KANSAS...DUE TO THE COMBINATION
OF RELATIVE HUMIDITY VALUES FALLING BETWEEN 13 AND 25
PERCENT...AND WINDS GUSTING FROM 20 TO NEAR 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX READINGS WILL APPROACH 100 DEGREES WEDNESDAY AFTERNOON
ACROSS MUCH OF NORTH CENTRAL KANSAS...PEAKING BETWEEN 100 AND 105
DEGREES ACROSS THIS AREA DURING THE AFTERNOON AND EARLY EVENING
HOURS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH/SAR

In the hours before

Special weather statement, Jun 25, 1:01 AM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
201 AM CDT TUE JUN 25 2013

KSZ007-019-250745-
JEWELL KS-MITCHELL KS-
201 AM CDT TUE JUN 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR JEWELL AND MITCHELL COUNTIES
UNTIL 245 AM CDT...

AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
ESBON TO CAWKER CITY TO 6 MILES SOUTHEAST OF VICTOR...AND MOVING EAST
AT 20 MPH.

SOME OF THESE STORMS WITHIN THE LINE COULD PRODUCE HAIL UP TO THE
SIZE OF PENNIES AND WIND GUSTS UP TO AROUND 50 MPH.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BELOIT...
  IONIA...
  GLEN ELDER...
  BURR OAK...
  MANKATO...
  JEWELL...
  ASHERVILLE...
  SIMPSON...
  MONTROSE...
  RANDALL...
  WEBBER...
  LOVEWELL STATE PARK...
  SCOTTSVILLE...
  FORMOSO...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 3 AM CDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3929 9831 3952 9848 3997 9850 3998 9793
      3956 9795 3953 9792 3922 9793 3922 9825
TIME...MOT...LOC 0701Z 262DEG 19KT 3990 9843 3952 9840
          3920 9814

PFANNKUCH
Local storm report, Jun 25, 1:11 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
211 AM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND GST     BELOIT AIRPORT          39.47N 98.13W
06/25/2013  M51 MPH          MITCHELL           KS   AWOS

&&

PFANNKUCH
Special weather statement, Jun 25, 1:50 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
250 AM CDT TUE JUN 25 2013

KSZ007-019-NEZ086-087-250830-
JEWELL KS-MITCHELL KS-NUCKOLLS NE-THAYER NE-
250 AM CDT TUE JUN 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THAYER...SOUTHERN
NUCKOLLS...EASTERN JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL
330 AM CDT...

AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOSTWICK TO MONTROSE
TO ASHERVILLE...AND MOVING NORTHEAST AT 20 MPH.

SOME OF THESE STORMS WITHIN THE LINE COULD PRODUCE SMALL HAIL TO
AROUND DIME SIZE AND WIND GUSTS UP TO AROUND 50 MPH.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SCOTTSVILLE...
  FORMOSO...
  LOVEWELL STATE PARK...
  WEBBER...
  SUPERIOR...
  HARDY...
  RUSKIN...
  BYRON...
  DESHLER...
  CHESTER...
  HEBRON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3971 9817 4010 9825 4021 9760 4000 9757
      4000 9793 3929 9792 3924 9795
TIME...MOT...LOC 0749Z 235DEG 17KT 4006 9820 3976 9806
          3943 9796

PFANNKUCH
Special weather statement, Jun 25, 3:02 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
402 AM CDT TUE JUN 25 2013

NEZ086-087-250930-
NUCKOLLS NE-THAYER NE-
402 AM CDT TUE JUN 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THAYER AND EASTERN
NUCKOLLS COUNTIES UNTIL 430 AM CDT...

AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSKIN...OR 39 MILES SOUTHEAST OF
HASTINGS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DESHLER...
  HEBRON...
  CARLETON...
  BELVIDERE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4035 9762 4019 9745 4005 9792 4024 9802
TIME...MOT...LOC 0902Z 241DEG 29KT 4018 9787

PFANNKUCH
Special weather statement, Jun 25, 3:26 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
426 AM CDT TUE JUN 25 2013

NEZ087-251000-
THAYER NE-
426 AM CDT TUE JUN 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN THAYER COUNTY UNTIL 500
AM CDT...

AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DESHLER TO
HUBBELL...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HEBRON...
  GILEAD...
  ALEXANDRIA...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4000 9739 4000 9757 4016 9771 4030 9736
      4000 9737
TIME...MOT...LOC 0926Z 225DEG 19KT 4018 9764 4002 9748

PFANNKUCH
Special weather statement, Jun 25, 3:50 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
450 AM CDT TUE JUN 25 2013

NEZ064-077-087-251015-
FILLMORE NE-THAYER NE-YORK NE-
450 AM CDT TUE JUN 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN THAYER...YORK AND
FILLMORE COUNTIES UNTIL 515 AM CDT...

AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENDERSON TO 5 MILES
NORTHEAST OF GENEVA TO 5 MILES NORTHEAST OF HUBBELL...AND MOVING EAST
AT 25 MPH.

SOME STORMS ALONG THIS LINE COULD PRODUCE HAIL UP TO THE SIZE OF
NICKELS AND WIND GUSTS TO AROUND 50 MPH.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  YORK...
  BRADSHAW...
  ALEXANDRIA...
  MCCOOL JUNCTION...
  MILLIGAN...
  EXETER...
  WACO...
  THAYER...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 342 AND 365.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4000 9737 4000 9747 4081 9783 4092 9783
      4099 9736
TIME...MOT...LOC 0950Z 261DEG 22KT 4083 9775 4058 9749
          4007 9739

PFANNKUCH

The radar

The Grand Island radar (KUEX), 83 km away, was scanning. The volume nearest the first event began at 09:58 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Fillmore

When
June 25, 4:00 AM CST
Where
Fillmore County, 1.05 mi W of Ohiowa
Measured
1 in hail
Property damage
$750,000
Reported by
Public
Coordinates
40.420, -97.470

Minor damage also occurred to crops.

Hail, Fillmore

When
June 25, 4:00 AM CST
Where
Fillmore County, 1.26 mi WSW of Ohiowa
Measured
0.88 in hail
Reported by
Public
Coordinates
40.410, -97.470

Hail, Fillmore

When
June 25, 4:15 AM CST
Where
Fillmore County, 1.26 mi WSW of Milligan
Measured
0.88 in hail
Reported by
Public
Coordinates
40.490, -97.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461654, 461655, 461653.